MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER

CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Model Number 82-1730
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported by codman to natus on 31may2018: "as reported by the ous affiliate, an eds iii was leaking.Another was used to complete the procedure.There were no reports of delay or patient harm." the device will not be returned.This is not a revision of one or more implants.Patient is not part of a clinical study.Event date (b)(6) 2018.
 
Additional Manufacturer Narrative
Additional information received 06august2018: 12 july 2018 -- device sent to le locle for eval under fedex (b)(4) on 12 july 2018.19jul2018 sample received at le locle, 18jul2018.Patient information: n/a (not provided).No surgical delay reported.Natus completed their investigation on 04august2018.Investigation results included the following: investigation summary: the customer reported: as reported by the ous affiliate, an eds iii was leaking.Another was used to complete the procedure.There were no reports of delay or patient harm.The investigation of the eds did confirm the problem reported by the customer.The lot number is 151701, product code 82-1730.Methods/evaluation results: inspection of actual device.Complaint history review.Device history record.The eds iii was visually inspected, the needle free injection/sampling site was broken, this connector is a fixed connector and does not unscrew.The current quality inspection for these assemblies is established to 100% test for leaks and blockage.A search for relative complaint for the same issue with the same product code and lot number for the last year revealed one other issues.Complaint (b)(4) device is not returned complaint can not be confirmed.Review of the history device records for the valve, product code 82-1730, with lot 151701, conformed to the specifications when released to stock on the 30th august 2017.50 parts released to stock.Root cause category-codman : man : user error/misuse/off label use.Failure code-codman : nic : external drains :functional issue : injection port : nos.Root cause description-the root cause of the problem reported by the customer is probably due to users error the needle free injection/sampling site does not unscrew.Is further corrective & preventative actions proposed? no.Document rationale for no corrective action-no corrective action is needed based on the results of the evaluation.The complaint is now deemed closed.

Brand Name
CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Common Device Name
EXTERNAL DRAINAGE SYSTEM
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7625757
Report Number2023988-2018-00035
Device Sequence Number204512
Product Code JXG
UDI-Device Identifier10886704040903
UDI-Public10886704040903
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K162437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-1730
Device Catalogue Number821730
Device Lot Number151701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date08/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;